Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 81, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 19, 2011, 9:10 AM EDT for Barbour County, Randolph County, Upshur County, West Virginia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2011, 9:10 AM EDT (13:10 UTC)
- Expired
- Apr 19, 2011, 9:38 AM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Barbour County, WV, Randolph County, WV, Upshur County, WV
The radar
The Pittsburgh radar (KPBZ), 183 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 1.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
038
WUUS51 KRLX 191310
SVRRLX
WVC001-083-097-191400-
/O.NEW.KRLX.SV.W.0081.110419T1310Z-110419T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA
910 AM EDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN UPSHUR COUNTY IN WEST VIRGINIA...
NORTHERN RANDOLPH COUNTY IN WEST VIRGINIA...
SOUTHEASTERN BARBOUR COUNTY IN WEST VIRGINIA...
* UNTIL 1000 AM EDT
* AT 902 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 25 MILES WEST OF ELKINS...MOVING
EAST AT 45 MPH. WINDS OF 61 MPH WERE MEASURED NEAR FRENCH CREEK
AND NICKEL SIZED HAIL.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELKINS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3891 7939 3892 7945 3891 7944 3890 7945
3873 8027 3890 8034 3911 7980 3907 7977
3904 7977 3898 7954 3898 7947 3893 7937
TIME...MOT...LOC 1309Z 250DEG 51KT 3885 8017
$$1 follow-up statement
031
WWUS51 KRLX 191338
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA
938 AM EDT TUE APR 19 2011
WVC001-083-097-191348-
/O.CAN.KRLX.SV.W.0081.000000T0000Z-110419T1400Z/
UPSHUR WV-RANDOLPH WV-BARBOUR WV-
938 AM EDT TUE APR 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR BARBOUR...RANDOLPH AND UPSHUR
COUNTIES IS CANCELLED...
LAT...LON 3891 7939 3892 7945 3891 7944 3890 7945
3873 8027 3890 8034 3911 7980 3907 7977
3904 7977 3898 7954 3898 7947 3893 7937
TIME...MOT...LOC 1338Z 250DEG 51KT 3898 7967
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:50 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 19, 6:50 AM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
650 AM EDT TUE APR 19 2011
.SYNOPSIS...
WEST TO EAST FRONT IN SOUTHERN OHIO TO NORTHERN WEST VIRGINIA NEARLY
STATIONARY THROUGH MORNING...LIFTS NORTH LATE TODAY. COLD FRONT
PASSES ON WEDNESDAY. HIGH PRESSURE BUILDS IN WEDNESDAY NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
AFTER SEEING UPSTREAM RAINFALL TOTALS...ELECTED TO ISSUE FLASH
FLOOD WATCH FOR SOUTHEAST OHIO UNTIL NOON.
PREVIOUS DISCUSSION FOLLOWS...
THINK BOUNDARY CURRENTLY LIES JUST SOUTH OF A UNI/CKB LINE. SHOWERS
AND STORMS FIRING BEHIND THE BOUNDARY IN AREA OF GOOD H850/H925
MOISTURE CONVERGENCE.
NAM/GFS IN GOOD AGREEMENT WITH SEQUENCE OF EVENTS OVER THE NEXT 24
HOURS. SURFACE LOW TRACKS FROM THE CENTRAL PLAINS NORTHEASTWARD TO
NEAR DTW BY 12Z WEDNESDAY. NEARLY STATIONARY BOUNDARY IN PLACE MAY
SINK A BIT MORE SOUTH THIS MORNING BEFORE STALLING...AND THEN
STARTING BACK NORTHWARD AROUND MIDDAY WITH PASSAGE OF H500 VORT
ENERGY. BEST H850/H925 MOISTURE CONVERGENCE WILL BE WEST OF AREA
TODAY BUT STILL FORESEE GOOD SHRA COVERAGE THROUGH AT LEAST
18Z...ESPECIALLY ACROSS SOUTHEAST OHIO THIS MORNING. FAIRLY
IMPRESSIVE TRAIN OF CELLS FROM OUR SOUTHEAST OHIO COUNTIES TO CVG
AND BEYOND. STILL A BIT CONCERNED ABOUT RAINFALL TOTALS IN
SOUTHEAST OHIO WITH STALLED BOUNDARY AND PWATS PUSHING 1.5 INCHES.
HOWEVER...ELECTED TO HOLD OFF ON FLOOD WATCH FOR NOW AS
SPACING/SPEED OF INDIVIDUAL CELLS SHOULD BE ENOUGH TO PREVENT ANY
SIGNIFICANT TRAINING. WILL MONITOR THIS CLOSELY THOUGH...STILL THINK
AT LEAST 0.5 TO 1.0 INCH OF RAIN IS A GOOD BET IN SOME AREAS. CANNOT
RULE OUT A SHOTGUN FFA ISSUANCE. HUNG ON TO SOME LOWER CHANCE POPS
SOUTH OF THE MAIN COMPLEX INTO THE AFTERNOON HOURS. WHILE SOME
INSTABILITY DEVELOPS IN VERTICAL PROFILES...WONDER HOW MUCH ACTIVITY
WILL BE ABLE TO POP IN THE WARM SECTOR AS BUFKIT SOUNDINGS SHOW
LOCATIONS STRUGGLING TO KEEP CAP OUT OF THE PICTURE. ANY STORMS
THAT DO DEVELOP HAVE A POTENTIAL OF CREATING SOME WIND GUSTS WITH
INVERTED V PROFILE IN LOWER LEVELS. AT OR BELOW THE COOLER MOS MAX
TEMPS ACROSS THE BOARD.
RELATIVE LULL TONIGHT IN THE WARM SECTOR ONCE DIURNAL INSTABILITY
DECREASES...AND CLOUDS SHOULD ALSO BREAK SOMEWHAT. WITH SURFACE LOW
PASSING TO THE WEST...GRADIENT TIGHTENS AND LOW LEVEL JET CRANKS
UP...50-60KTS AT H850 AFTER 06Z. INVERSION SHOULD BE ABLE TO KEEP
THESE WINDS ALOFT FOR THE MOST PART EARLY ON. ATTENTION THEN TURNS
TO EXPECTED PREFRONTAL CONVECTIVE LINE...WHICH MAY ARRIVE AFTER
08Z. SPC HAS WESTERN COUNTIES IN SLIGHT SEVERE RISK. STRONG/MOSTLY
UNIDIRECTIONAL WIND FLOW POINTS TO DAMAGING WIND RISK...AND ENOUGH
INSTABILITY MAY BE PRESENT IN SOUTHEAST OHIO AT LEAST...BUT WONDER
IF STORMS CAN ROOT INTO BOUNDARY LAYER THIS FAR EAST AT THIS TIME OF
NIGHT. NEVERTHELESS...BROUGHT CATEGORICAL POPS TO JUST EAST OF OHIO
RIVER BY 12Z AND ADDED GUSTY WINDS TO THUNDERSTORMS. MOSTLY AT OR
ABOVE THE WARMER MOS MIN TEMPS TONIGHT WITH GOOD MIXING.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
LOW LEVEL MOISTURE CONVERGENCE STILL WEAKENS AROUND FRONTAL BOUNDARY
AS IT PASSES ON WEDNESDAY. STILL FIGURING ON THE LEFTOVERS FROM THE
STRONGER OVERNIGHT CONVECTION PUSHING DEEPER INTO OUR CWA AFTER
12Z. HOWEVER...THAT IS NOT THE FRONT. A SECONDARY BATCH OF SHOWERS
AND THUNDERSTORMS FIGURED ON THE FRONT. BASING THE FORECAST ON THE
FRONT
ALONG A CKB-CRW-LOUISA LINE BY 18Z...THEN INTO OUR SW VA COUNTIES BY
00Z. WITH THIS TIMING...THINK SOME REDEVELOP POSSIBLE IN THE
THUNDERSTORMS FOR OUR SOUTHERN ZONES FOR THE AFTERNOON.
WAS A BIT FASTER LOWERING POPS AND BRINGING SOME CLEARING INTO OUR
OHIO RIVER VALLEY COUNTIES WEDNESDAY AFTERNOON. AS A RESULT...WAS
ALSO COOLER WEDNESDAY NIGHT FOR AREAS FROM HTS-CRW ON NORTH. SOME
30S POSSIBLE IN INTERIOR SOUTHEAST OHIO AND RURAL WEST VIRGINIA.
TRYING TO HOLD POPS DRY ON THURSDAY FOR MOST COUNTIES...THOUGH HAVE
SOME 20 TO 30 POPS SNEAKING BACK INTO OUR SOUTHERN COUNTIES THURSDAY
AFTERNOON.
WAS FASTER SPREADING POPS BACK NORTH...WITH WARM FRONTAL ACTION
THURSDAY NIGHT INTO FRIDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
ZONAL FLOW ALOFT ACROSS THE CONUS WITH A SERIES OF EMBEDDED...
PROGRESSIVE UPPER TROUGHS CONTINUES. IT ALSO CONTINUES TO BE TRICKY
ON HANDLING THE TIMING AND AMPLITUDE OF THE SYSTEMS COMING OFF THE
PACIFIC AND MOVING ACROSS THE NATION...AS SEEN BY MODEL
DISCREPANCIES. AGAIN...A BLEND OF THE MODELS IS USED FOR
DETAILS...WHICH MEANS CONFIDENCE IS NOT HIGH. CURRENT SCENARIO HAS
HIGH PRESSURE MOVING RAPIDLY EAST THURSDAY NIGHT WITH A WARM FRONT
LIFTING NORTHWARD AHEAD OF THE NEXT SYSTEM. THIS WILL BRING
OVERRUNNING SHOWERS AND PERHAPS SOME THUNDERSTORMS MAINLY LATER
THURSDAY NIGHT AND FRIDAY...TENDING TO LIFT NORTH LATE IN THE DAY
FRIDAY WITH THE FRONT. WARM SECTOR FRIDAY NIGHT INTO SATURDAY AHEAD
OF A COLD FRONT...WHICH WILL MOVE EASTWARD ACROSS OUR AREA LATER
SATURDAY AND SATURDAY NIGHT. THUS...THE THREAT FOR SCATTERED SHOWERS
IN THE WARM SECTOR CONTINUES...AND INCREASES ALONG AND AHEAD OF THE
COLD FRONT SATURDAY. MODELS INDICATING THE FRONT WILL RETURN
NORTHWARD SUNDAY AND BRING US BACK INTO THE WARM SECTOR BY
MONDAY...CONTINUING THE THREAT FOR SCATTERED SHOWERS AND
THUNDERSTORMS. IN SUMMARY...AN UNSETTLED PERIOD WITH TEMPERATURES
NEAR SEASONABLE LEVELS.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
SHOWERS/THUNDERSTORMS ALONG AND BEHIND NEARLY STATIONARY BOUNDARY
ACROSS SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. MVFR IN
GENERAL...TO OCCASIONAL IFR IN THE HEAVIER SHOWERS AND STORMS. THE
STRONGER STORMS MAY ALSO PRODUCE WIND GUSTS TO 35-40 MPH. BOUNDARY
STARTS TO LIFT BACK NORTH LATER TODAY...WITH MVFR/TEMPO IFR STILL
POSSIBLE THROUGH 18Z OR SO. CANNOT RULE OUT ISOLATED STORMS ACROSS
CENTRAL/SOUTHERN COUNTIES THIS AFTERNOON BUT SHOULD BE SPOTTY AT
BEST. WARM SECTOR TAKES OVER THIS EVENING...WITH VFR FOR A BRIEF
PERIOD UNTIL AFTER 09Z...WHEN A LINE OF SHOWERS AND STORMS WILL BE
RUSHING TOWARD THE OHIO RIVER AHEAD OF A FRESH COLD FRONT. EXPECT
THAT THE LINE WILL GET EAST OF THE OHIO RIVER BY 12Z...WITH ANOTHER
ROUND OF MVFR/IFR CONDITIONS AND GUSTY WINDS.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: SHOWERS AND THUNDERSTORMS TUESDAY MAY PRESS
FARTHER SOUTH THAN CURRENTLY EXPECTED...BASED ON INFLUENCES OF
INITIAL WAVE OF RAINFALL IN THE MORNING. TIMING OF LATE TUESDAY
NIGHT STORMS IS ALSO IN QUESTION.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22
EDT 1HRLY 07 08 09 10 11 12 13 14 15 16 17 18
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY M L L L L L M L H H H H
CKB CONSISTENCY H H M M M L L L L H H H
AFTER 12Z WEDNESDAY...
IFR POSSIBLE IN SHOWERS AND THUNDERSTORMS INTO WEDNESDAY...AS COLD
FRONT COMES THROUGH.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR OHZ066-067-075-076-
083>086.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...KTB/CL
NEAR TERM...CL
SHORT TERM...KTB
LONG TERM...JMV
AVIATION...CLHazardous weather outlook, Apr 19, 5:24 AM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 524 AM EDT TUE APR 19 2011 VAZ003-004-WVZ024>028-032>040-046-047-200930- DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 524 AM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ087-WVZ005>011-013>020-029>031-200930- GREENUP-CARTER-BOYD-LAWRENCE-WAYNE-CABELL-MASON-JACKSON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-GILMER-LEWIS-HARRISON- 524 AM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. RAIN AMOUNTS WILL BE MONITORED BOTH THIS MORNING AND AGAIN OVERNIGHT INTO WEDNESDAY. IF REPETITIVE SHOWERS APPEAR MORE LIKELY OVER PREVIOUSLY WET COUNTIES...A FLASH FLOOD WATCH...OR SHORT FUSE FLASH FLOOD WARNINGS...MAY BE POSTED. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS MORNING...THEN AGAIN OVERNIGHT TONIGHT INTO WEDNESDAY MORNING. STRONG WIND GUSTS OR LARGE HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RAIN AMOUNTS WILL BE MONITORED INTO WEDNESDAY. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ066-067-075-076-083>086-200930- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA- 524 AM EDT TUE APR 19 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. RAIN AMOUNTS WILL BE MONITORED BOTH THIS MORNING AND AGAIN OVERNIGHT INTO WEDNESDAY. IF REPETITIVE SHOWERS APPEAR MORE LIKELY OVER PREVIOUSLY WET COUNTIES...A FLASH FLOOD WATCH...OR SHORT FUSE FLASH FLOOD WARNINGS...MAY BE POSTED. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS MORNING...THEN AGAIN OVERNIGHT TONIGHT INTO WEDNESDAY MORNING. STRONG WIND GUSTS OR LARGE HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RAIN AMOUNTS WILL BE MONITORED INTO WEDNESDAY. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 19, 5:51 AM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
551 AM EDT TUE APR 19 2011
OHZ087-191040-
LAWRENCE OH-
551 AM EDT TUE APR 19 2011
AT 5:50 AM...SHOWERS AND THUNDERSTORMS WERE STREAKING ACROSS
LAWRENCE COUNTY OHIO...INCLUDING SUCH CITIES AS IRONTON.
THE SHOWERS WILL LIKELY BE MOST WIDESPREAD THROUGH 7 O'CLOCK ACROSS
NORTHERN PORTIONS OF THE COUNTY...INCLUDING AREAS NORTH OF LAKE
VESUVIUS...INCLUDING DECARTUR...SYMMES AND WASHINGTON TOWNSHIPS.
RAIN RATES WILL VARY GREATLY IN THESE SHOWERS...BUT BRIEF LOCAL
DOWNPOURS CAN BE SEEN. SMALL HAIL CAN ALSO OCCUR.
PONDING OF WATER ON ROADS AND POOR DRAINAGE AREAS IS LIKELY.
LAT...LON 3860 8275 3868 8276 3869 8271 3873 8271
3876 8267 3885 8265 3884 8258 3878 8258
3877 8248 3868 8246 3867 8235 3859 8236
3858 8229 3844 8233 3840 8256 3854 8270
3857 8281
22Special weather statement, Apr 19, 6:47 AM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
647 AM EDT TUE APR 19 2011
OHZ085-086-WVZ007-008-014>017-191130-
GALLIA OH-JACKSON WV-KANAWHA WV-MASON WV-MEIGS OH-PUTNAM WV-ROANE WV-
WIRT WV-
647 AM EDT TUE APR 19 2011
AT 6:45 AM...SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS WERE
STREAKING EAST...THROUGH MEIGS COUNTY OHIO...PLUS MASON...NORTHERN
PUTNAM...JACKSON...ROANE...AND WIRT COUNTIES IN WEST VIRGINIA.
THIS INCLUDED PORTIONS OF INTERSTATE 77.
RAIN RATES WILL VARY GREATLY IN THESE SHOWERS...BUT BRIEF LOCAL
DOWNPOURS CAN BE SEEN. SMALL HAIL AND GUSTY WINDS CAN ALSO OCCUR
FOR A FEW MINUTES.
FOR THE EARLY MORNING COMMUTE...PONDING OF WATER ON ROADS...AND IN
POOR DRAINAGE AREAS CAN BE EXPECTED.
LAT...LON 3914 8132 3912 8129 3906 8128 3903 8117
3892 8128 3865 8116 3863 8109 3856 8113
3852 8127 3855 8147 3861 8153 3852 8170
3848 8206 3859 8222 3879 8222 3903 8203
3902 8186 3908 8180 3903 8158 3918 8131
22Special weather statement, Apr 19, 7:20 AM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
720 AM EDT TUE APR 19 2011
OHZ086-WVZ006-007-014-191145-
CABELL WV-GALLIA OH-MASON WV-PUTNAM WV-
720 AM EDT TUE APR 19 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CABELL...NORTHERN
PUTNAM...SOUTH CENTRAL GALLIA AND SOUTHERN MASON COUNTIES...
AT 718 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF PROCTORVILLE...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
ALSO...A QUARTER TO A HALF INCH OF RAINFALL MAY FALL IN A BRIEF
PERIOD.
THIS STORM WILL BE NEAR ASHTON AROUND 725 AM...BUFFALO AROUND 735 AM
AND GRIMMS LANDING AROUND 740 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
16 AND 25 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3844 8235 3846 8232 3858 8229 3859 8234
3886 8190 3861 8173 3838 8231
10Special weather statement, Apr 19, 8:16 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA 816 AM EDT TUE APR 19 2011 KYZ101-103-OHZ066-067-075-076-083>087-WVZ007>011-014>020-028>032- 037>040-047-191315- ATHENS OH-BARBOUR WV-BOYD KY-BRAXTON WV-CALHOUN WV-DODDRIDGE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV-JACKSON OH-KANAWHA WV-LAWRENCE OH-LEWIS WV-MASON WV-MEIGS OH-MORGAN OH-NICHOLAS WV-PERRY OH-PLEASANTS WV-PUTNAM WV-RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV-VINTON OH-WASHINGTON OH-WEBSTER WV-WIRT WV-WOOD WV- 816 AM EDT TUE APR 19 2011 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... GREENUP...BOYD...VINTON...PERRY...LAWRENCE...ATHENS...WASHINGTON... MORGAN...MEIGS...GALLIA...JACKSON...KANAWHA...PUTNAM...WEBSTER... BRAXTON...ROANE...MASON...CALHOUN...GILMER...UPSHUR...RANDOLPH... LEWIS...WIRT...WOOD...TAYLOR...DODDRIDGE...HARRISON...PLEASANTS... TYLER...NICHOLAS...BARBOUR AND RITCHIE... AT 813 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN CHARLESTON INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHEAST OF HARRISVILLE... MOVING EAST AT 65 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ARNOLDSBURG...AUDRA STATE PARK...BIRCH RIVER...BRIDGEPORT... BUCKHANNON...BURNSVILLE...CEDAR CREEK STATE PARK...CLARKSBURG... DAILEY...ELIZABETH...ELKINS...GLENVILLE...GRAFTON...GRANTSVILLE... HARRISVILLE...HOLLY RIVER STATE PARK...JACKSON MILL...KENNA... MASON...MIDDLEBOURNE...MINERALWELLS...NORTH BEND STATE PARK...PADEN CITY...PARKERSBURG...PHILIPPI...POINT PLEASANT...RAVENSWOOD... RIPLEY...ROCK CAVE...SPENCER...ST. MARYS...STONEWALL JACKSON LAKE STATE PARK...SUTTON...WEBSTER SPRINGS...WEST UNION...WESTON... ALBANY...ATHENS...BELPRE...BEVERLY...CHESTERHILL...COAL GROVE... COOLVILLE...FORKED RUN STATE FOREST...GALLIPOLIS...GLOUSTER... IRONTON...JACKSON...LAKE HOPE STATE PARK...LAKE VESUVIUS... MARIETTA...MCARTHUR...MCCONNELSVILLE...NELSONVILLE...NEW LEXINGTON...OAK HILL...PERRY STATE FOREST...POMEROY...RACINE...RIO GRANDE...RUTLAND...SHAWNEE...SOMERSET AND WELLSTON KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Apr 19, 8:18 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE CHARLESTON WV ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA 818 AM EDT TUE APR 19 2011 KYZ101-103-OHZ066-067-075-076-083>087-WVZ007>011-014>020-028>032- 037>040-047-191315- ATHENS OH-BARBOUR WV-BOYD KY-BRAXTON WV-CALHOUN WV-DODDRIDGE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV-JACKSON OH-KANAWHA WV-LAWRENCE OH-LEWIS WV-MASON WV-MEIGS OH-MORGAN OH-NICHOLAS WV-PERRY OH-PLEASANTS WV-PUTNAM WV-RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV-VINTON OH-WASHINGTON OH-WEBSTER WV-WIRT WV-WOOD WV- 818 AM EDT TUE APR 19 2011 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... GREENUP...BOYD...VINTON...PERRY...LAWRENCE...ATHENS...WASHINGTON... MORGAN...MEIGS...GALLIA...JACKSON...KANAWHA...PUTNAM...WEBSTER... BRAXTON...ROANE...MASON...CALHOUN...GILMER...UPSHUR...RANDOLPH... LEWIS...WIRT...WOOD...TAYLOR...DODDRIDGE...HARRISON...PLEASANTS... TYLER...NICHOLAS...BARBOUR AND RITCHIE... AT 813 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN CHARLESTON INDICATED THUNDERSTORMS 5 MILES SOUTHEAST OF HARRISVILLE...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ARNOLDSBURG...AUDRA STATE PARK...BIRCH RIVER...BRIDGEPORT... BUCKHANNON...BURNSVILLE...CEDAR CREEK STATE PARK...CLARKSBURG... DAILEY...ELIZABETH...ELKINS...GLENVILLE...GRAFTON...GRANTSVILLE... HARRISVILLE...HOLLY RIVER STATE PARK...JACKSON MILL...KENNA... MASON...MIDDLEBOURNE...MINERALWELLS...NORTH BEND STATE PARK...PADEN CITY...PARKERSBURG...PHILIPPI...POINT PLEASANT...RAVENSWOOD... RIPLEY...ROCK CAVE...SPENCER...ST. MARYS...STONEWALL JACKSON LAKE STATE PARK...SUTTON...WEBSTER SPRINGS...WEST UNION...WESTON... ALBANY...ATHENS...BELPRE...BEVERLY...CHESTERHILL...COAL GROVE... COOLVILLE...FORKED RUN STATE FOREST...GALLIPOLIS...GLOUSTER... IRONTON...JACKSON...LAKE HOPE STATE PARK...LAKE VESUVIUS... MARIETTA...MCARTHUR...MCCONNELSVILLE...NELSONVILLE...NEW LEXINGTON...OAK HILL...PERRY STATE FOREST...POMEROY...RACINE...RIO GRANDE...RUTLAND...SHAWNEE...SOMERSET AND WELLSTON KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Apr 19, 8:53 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA 853 AM EDT TUE APR 19 2011 WVZ028>030-038>040-047-191330- BARBOUR WV-BRAXTON WV-GILMER WV-LEWIS WV-RANDOLPH WV-UPSHUR WV-WEBSTER WV- 853 AM EDT TUE APR 19 2011 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... WEBSTER...BRAXTON...GILMER...UPSHUR...RANDOLPH...LEWIS AND BARBOUR... AT 847 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN CHARLESTON INDICATED STRONG THUNDERSTORMS 10 MILES WEST OF ROCK CAVE...OR ABOUT 15 MILES NORTHEAST OF SUTTON...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... AUDRA STATE PARK...BUCKHANNON...ELKINS...ROCK CAVE AND STONEWALL JACKSON LAKE STATE PARK PEA SIZED HAIL WAS REPORTED NEARS BURNSVILLE LAKE. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 4:48 AM EDT | Flash Flood Watch | RLX | Barbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 11 more | 13 hr |
| Apr 19, 6:47 AM EDT | Special Weather Statement | RLX | Jackson, Mason, Putnam, Roane, Wirt | 43 min |
| Apr 19, 7:20 AM EDT | Special Weather Statement | RLX | Cabell, Mason | 25 min |
| Apr 19, 12:09 PM EDT | Areal Flood Warning | RLX | Harrison | 4 hr |
| Apr 19, 12:14 PM EDT | Areal Flood Warning | RLX | Doddridge | 4 hr |
| Apr 19, 12:18 PM EDT | Areal Flood Warning | RLX | Barbour, Taylor | 4 hr |
| Apr 19, 1:05 PM EDT | Areal Flood Warning | RLX | Calhoun, Gilmer, Ritchie, Wirt | 4 hr |
| Apr 19, 3:50 PM EDT | Areal Flood Warning | RLX | Barbour, Taylor | 2 hr |
| Apr 19, 4:08 PM EDT | Areal Flood Warning | RLX | Harrison | 2 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.